Withdrawal

I’m not doing as well as I had been over the past few weeks.

I’ve started the process of tapering down my mood stabilizer, Lamotrigine. The side effects started to outweigh the benefits (one of the side effects was especially worrying)… Which I’m not happy about, because it worked so well as a mood stabilizer. I was on 150mg, which was the therapeutic dose for me. When I went down to 100mg, I was still okay. I stayed on that dosage for about 3 weeks, and then went down to 50mg early last week. That’s when things started going downhill. I started getting headaches. My mood started crashing and suicidal ideation made a few small appearances. I felt drained, and still do, and have been struggling with a lack of focus and concentration. My co-ordination had also been a bit off for two days… I’m naturally a clumsy person, but this was off the charts. This symptom is gone now thankfully. The headaches are also getting a bit less.

I’m hoping that the next move, coming off it completely, will be like going from the 150 to 100mg… No withdrawal symptoms. I was hoping that it wouldn’t be this drug, so I secretly hoped that the side effects wouldn’t go away. But they have, in a large part, with only a few mild one’s still existing, but in a lesser capacity. So it definitely was the Lamotrigine. I can’t imagine how much worse I would have felt if I had gone cold turkey. It was only on Saturday evening that I made the connection to how I have been feeling, and the possibility of it being withdrawal from my meds. When the thought entered my mind, I did some reading from multiple sources, and saw that everything I’ve been experiencing could be related to withdrawal. Since I had no symptoms when I first started tapering my dosage, I didn’t think I would get any as I continued down. I can’t wait for this to just be over.

Just because I’m feeling this way now, doesn’t mean I’m going to go back to how I was before I started a mood stabilizer. I have more skills and tools now, and a better support system. So I’ll give it a few months, making sure that this medication is out of my system for a while, so I can more accurately judge what I think might need to be done. Whether I’m okay without a MS, or whether to try another one. I hope I don’t… Don’t want to go through all that trial and error bullshit. And I could also do with the money I’ll save. My finances are also having a big effect on how I’m feeling.

Elizabeth stayed over on Sunday, and went back home yesterday (Monday’s are her Sunday’s). I had to go into work yesterday morning, so she stayed at my place and did some studying. We’re both drained. She had a very stressful and busy week, so she also didn’t have much energy. So our “over excited” mental state whenever we’re together wasn’t completely present. But we loved this state of being together as well. It doesn’t always have to be this intense “alive” thing every time. It won’t be. So it’s good to see this side of one another as well. The quiet, tired, and low side. We had a movie night, which is our first time watching a movie together. I love having a TV in my room (which I hardly ever use anyway as I mostly watch Netflix on my computer when I want to watch something).

It was soothing having her around when I wasn’t feeling emotionally strong. I didn’t need anything from her. She didn’t need to do anything. Just being in her presence was enough.

Elizabeth had invited me for drinks with a couple of her friends last night, but completely understood that I’m not up for it. When she first invited me, I was already feeling a little low, so I told her that I’ll think about it and see how I feel. I didn’t end up going, so she went alone. I don’t think alcohol is a good idea for me for a while. I also haven’t met these two friends of hers yet, and I didn’t want to have to fake anything, especially since first impressions are so powerful. I just wasn’t up for it. And that’s okay. I just needed to be alone last night and deal with this storm going on in my head.

I feel a little bit better today, even though I’m still super stressed about my finances and my business that doesn’t seem to be taking off. Adulting is hard.

Advertisements

20 thoughts on “Withdrawal

  1. Hang in there hun! Coming off meds is always crappy but so far it sounds like you are being very sensible about everything. I am also starting to reduce my anti-depressants ( for the 4th time since 2008) as the side effects have been bothersome..I am hoping to reduce to half the dose I am on to see how I feel…
    Will be thinking of you! ❤ and yes being an adult it tough indeed! xx

    Liked by 1 person

    1. I’ve been off the meds for a few days now, and I’m doing okay. I had a great day yesterday, but feeling a little off again today. But I think it’s not just to do with the meds. Good luck with your tapering. ❤

      Like

  2. Is is unclear to me whether you are getting psychiatric advice about the decisions you are making concerning the MS, the best way of tapering, and use of alcohol with whatever medications you are taking. I hope you are.

    Liked by 1 person

  3. I saw your title and thought oh I have to read this. My psychiatrist put me on an ungodly high amount of xanax and now that I am on seizure medication I am in straight up withdrawals from the xanax. I am living on a few hours of sleep at night between chills and sweating. Right now my hands are shaking so badly I can barely type this and I am unable to read blogs because my eyes are dilated and everything is a blur and i get a massive headache.
    My doctor wanted to add lamotragine with the seizure med and I was like hold ON give me a rest here with the meds! So right now I am on Kepra for seizures and trying to manage the xanax withdrawals with a tiny dose of valium a day which is laughable because the pharmacist told me the amount of xanax i was giving would be equal to 60 mg of valium and I am taking only 5mg of valium to help me through the withdrawals. It’s misersable. Trying to find the right medication to feel stabilized and get through a crisis I understand but I don’t know how reckless it was for my psychiatrist to do this as now I am more miserable than ever and recovering from a seizure. Ugh. Sorry to unload about this, i could just relate to your post and it was the only one i wanted to comment and read today

    Liked by 1 person

    1. Thanks for sharing this with me Beth. I’ve lost respect for psychiatrists, because it seems they’re all the same and just want to fling medication at us. I’m sorry you’re struggling so much with this. How are you feeling today?

      Liked by 1 person

What's on your mind?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s